Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 24, 2009, 3:35 PM HST for Hawaii County, Hawaii. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2009, 3:35 PM HST (01:35 UTC)
- Expired
- Apr 26, 2009, 11:00 AM HST
- In force
- 43 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 250135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST FRI APR 24 2009 ...THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY... .STRONG WEST-SOUTHWESTERLY WINDS HAVE DECREASED SOMEWHAT BUT ARE STILL BLOWING AS THE UPPER LEVEL TROUGH MOVES FARTHER EAST OF THE STATE. HIZ028-251445- /O.CAN.PHFO.HW.W.0006.000000T0000Z-090425T2000Z/ /O.NEW.PHFO.WI.Y.0023.090425T0135Z-090426T0400Z/ BIG ISLAND SUMMITS- 335 PM HST FRI APR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELED. EXPECT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWHW70 PHFO 251336 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST SAT APR 25 2009 HIZ028-260245- /O.CON.PHFO.WI.Y.0023.000000T0000Z-090426T0400Z/ BIG ISLAND SUMMITS- 336 AM HST SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRAVENDER
000 WWHW70 PHFO 260127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SAT APR 25 2009 HIZ028-261430- /O.EXT.PHFO.WI.Y.0023.000000T0000Z-090426T2100Z/ BIG ISLAND SUMMITS- 327 PM HST SAT APR 25 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM HST SUNDAY... EXPECT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS THROUGH EARLY SUNDAY MORNING...DECREASING TO 20 TO 30 MPH BY MIDDAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 261341 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST SUN APR 26 2009 HIZ028-262100- /O.CON.PHFO.WI.Y.0023.000000T0000Z-090426T2100Z/ BIG ISLAND SUMMITS- 341 AM HST SUN APR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM HST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM HST THIS MORNING. WEST WINDS OF 30 MPH GUSTING TO 45 MPH WILL SLOWLY DIMINISH THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRAVENDER
000 WWHW70 PHFO 262103 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1103 AM HST SUN APR 26 2009 HIZ028-262215- /O.EXP.PHFO.WI.Y.0023.000000T0000Z-090426T2100Z/ BIG ISLAND SUMMITS- 1103 AM HST SUN APR 26 2009 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO NEAR 30 MPH AND ARE EXPECTED TO WEAKEN FURTHER. $$ HOAG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:00 AM HST, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 24, 10:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI APR 24 2009 .SYNOPSIS... THE UPPER TROUGH ASSOCIATED WITH THE WET WEATHER WILL PROGRESS EAST OF THE MAIN HAWAIIAN ISLANDS BY LATE SATURDAY AFTERNOON. THE AREA OF HEAVIER MOISTURE HAS SHIFTED TO THE THE BIG ISLAND BUT SEVERAL BANDS OF SHOWERS CONTINUE PASSING ACROSS THE CENTRAL ISLANDS TODAY. A LOW WILL FORM JUST NORTHEAST OF THE ISLANDS TONIGHT AND MOVE AWAY TO THE NORTHEAST. NORTHEASTERLY TRADE WINDS WILL REMAIN WEAK THROUGH THE WEEKEND BUT COULD BECOME LIGHT OR VARIABLE BY MONDAY. && .DISCUSSION... THE UPPER LEVEL LOW IS ABOUT 615 MILES NORTH OF HONOLULU WITH THE ASSOCIATED TROUGH ACROSS THE CENTRAL ISLANDS. A WEAKER SHORT WAVE...SOMEWHAT APPARENT PRESENTLY ON WATER VAPOR IMAGERY...WILL MOVE THROUGH THE UPPER TROUGH TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED SINCE NO SIGNIFICANT MOISTURE ACCOMPANIES THIS FEATURE. THERE IS HOWEVER SOME INSTABILITY DUE TO THE COLD AIR ALOFT ACCOMPANYING THE TROUGH. NEXT FORECAST MAY INCLUDE CHANCE OF HEAVY SHOWERS OVER THE BIG ISLAND TONIGHT. FLASH FLOOD WATCH WILL BE DROPPED FOR MAUI COUNTY THIS AFTERNOON BUT MAY BE KEPT FOR THE BIG ISLAND TONIGHT. THERE IS A SURFACE TROUGH JUST SOUTHEAST OF THE BIG ISLAND ASSOCIATED WITH THE DYNAMICS ACCOMPANYING THE UPPER TROUGH. COMPUTER MODELS ARE IN AGREEMENT WITH STRENGTHENING IT TO A SURFACE LOW JUST EAST OR NORTHEAST OF THE BIG ISLAND TONIGHT WITH A SURFACE TROUGH HANGING BACK JUST EAST OF THE BIG ISLAND. MODELS SUGGEST ENOUGH MOISTURE ASSOCIATED WITH THIS SURFACE TROUGH AND THE TRANSIT OF THE UPPER LEVEL SHORT WAVE TO RAISE POSSIBILITY OF ISOLATED HEAVY SHOWERS TO THE BIG ISLAND WITH A SLIGHT CHANCE TO EAST MAUI AS WELL. MAUI RECEIVED BENEFICIAL PRECIPITATION ACROSS MUCH OF THE ISLAND THROUGH THE EARLY MORNING WITH SEVERAL GAGES REPORTING ONE HALF TO EVEN ABOVE ONE INCH IN THE 6 HOURS ENDING AT 8 AM THIS MORNING. SCATTERED HEAVY SHOWERS PERSISTED OVER THE KONA DISTRICT OF THE BIG ISLAND THIS MORNING. WINDS AT SUMMIT LEVEL ON THE BIG ISLAND HAVE INCREASED TO WARNING STRENGTH. ANTICIPATE DECREASE BY SATURDAY BUT WINDS COULD REMAIN AT ADVISORY INTO SATURDAY EVENING. WINTER WEATHER ADVISORY LIKELY TO BE DROPPED FOR HALEAKALA THIS AFTERNOON BUT CHANCE IT COULD PERSIST ON BIG ISLAND SUMMITS TONIGHT. IN THE LONGER TERM...THE LOW THAT FORMS TO THE NORTHEAST OF THE BIG ISLAND TONIGHT WILL NOT PRODUCE WEATHER FOR THE MAIN HAWAIIAN ISLANDS...ONLY ACT TO WEAKEN THE SURFACE PRESSURE GRADIENT AND HENCE KEEP LIGHT NORTHEASTERLY TRADES TROUGH THE WEEKEND. MODELS STILL DISAGREE ON TIMING OF COLD FRONT APPROACHING KAUAI NEXT WEEK...GFS MOVING IT ONTO KAUAI TUESDAY MORNING BUT ECMWF AND NOGAPS DELAYING ARRIVAL. IT MAY CROSS THE ISLANDS BUT TOO EARLY TO BE CONFIDENT. WINDS COULD BE LIGHT OR VARIABLE FOR MONDAY AND TUESDAY. && .MARINE... THE NORTH NORTHEAST SWELL CONTINUES TO DECREASE. ISOLATED THUNDERSTORMS SHIFTING TO EASTERN OFFSHORE AREA LATER TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 1000 AM HST SATURDAY FOR BIG ISLAND SUMMITS. .FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MOLOKAI...LANAI KAHOOLAWE...MAUI AND THE BIG ISLAND. WINTER WEATHER ADVISORY UNTIL 600 PM HST THIS EVENING FOR THE BIG ISLAND SUMMITS AND HALEAKALA SUMMIT. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.